MAUDE Adverse Event Report: COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTP-028145
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.Device code: device contaminated during manufacture or shipping is not labeled.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported, the user detected there is undetermined foreign matter inside the sterilization package.The device was not used on a patient.No adverse consequences to the patient have been reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was performed including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.One unopened package labeled with part number ntp-028145 and lot number 7783013 was received for investigation.A visual examination confirmed a dark fiber loose inside the sealed package.A review of the device history record found no other related non-conformances that would have caused or contributed to the foreign material complaint.A search of complaint records revealed this is the only complaint associated with lot number 7783013.The packaged device was returned unopened and a visual inspection identified a piece of fiber approximately 1 inch long inside the pouch.The cause of the issue is a manufacturing deficiency for the material to be inside the pouch and a quality control deficiency for the material not to have been found during inspection.The packaging operator for the device was retrained to the appropriate procedures related to foreign matter control.The packaging quality control person had retired since the production of the lot and was not available for retraining.This complaint is confirmed based on the returned device.The cause has been traced to manufacturing; a quality control deficiency.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is warranted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new information received since the last report was submitted.

Brand Name
NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8184362
Report Number1820334-2018-03793
Device Sequence Number1437446
Product Code FFL
UDI-Device Identifier00827002327245
UDI-Public(01)00827002327245(17)200328(10)7783013
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue NumberNTP-028145
Device Lot Number7783013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1